MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Halo (2227); Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Event or Problem Description
Received report from a female patient who had a johnson and johnson intraocular lens (iol) implanted in both eyes.She experienced blurry vision, decreased visual acuity and glows/halos.At approximately 10 feet her vision starts to become blurry.With rain the glow on the ground is whitish or greyish.The patient explained that prior to the implant her vision was 20/20 but after the implant it is 20/70 and has decreased visual acuity in both eyes.Regarding her right eye, the doctor said there is rippling in the capsule.Initially the doctor thought the rippling would resolve on its own but eventually had to perform laser surgery.In relation to her left eye she reported the same symptoms but no rippling.However, the pupil in her left eye is not centered.Reportedly, the doctor did not say why the pupil is decentered.Both eyes had laser surgery performed around (b)(6) 2022.She continues to have nighttime glow, blurry vision and needs to wear glasses due to her decreased visual acuity.Although the glasses resolve her vision issues, the patient reiterated that she never needed glasses prior to the implant.The only medication she is on is ketorlac eye drops twice a day.No further information was provided.This medwatch captures the right eye.The left eye is reported in medwatch 3012236936 - 2022 - 02406.
 
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.Device evaluation: product testing could not be performed since the lens was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.Conclusion: a product deficiency has not been identified; therefore, no additional corrective actions have been initiated.Attempts have been made to obtain the missing information.However, to date it has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15525029
Report Number3012236936-2022-02405
Device Sequence Number16790257
Product Code MFK
UDI-Device Identifier05050474750647
UDI-Public(01)05050474750647(17)241115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite